MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXUSA
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot: p311 was conducted.There were no non-conformance's related to the complaint.This lot met all release requirements.A review of kit lot: p311 shows no trends.Trends were reviewed for complaint category, centrifuge bowl leak/break.No trends were detected for this complaint category.At the time of this report, the analysis of the returned kit is still in process.A final report will be filed when the analysis is complete.(b)(4).(b)(6).On (b)(6) 2026.
 
Event or Problem Description
The customer contacted therakos to report they experienced a centrifuge bowl leak/break with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported the centrifuge bowl broke during the procedure after 1500mls of whole blood was processed.The ecp treatment was aborted and residual blood within the kit was not returned to the patient.The customer reported the patient was in stable condition.The kit will be returned for evaluation.
 
Additional Manufacturer Narrative
The complaint kit and smart card were returned for investigation.Evaluation of the received kit verified the reported centrifuge bowl break as the bowl was broken into multiple pieces.Further inspection of the centrifuge bowl showed the bowl base and outer bowl cover had separated.The separation occurred in the outer bowl material and not at the weld that joins the outer bowl to the bowl base, indicating the centrifuge bowl dislodged from the bowl holder and impacted the centrifuge chamber wall.A potential cause for the centrifuge bowl to dislodge out of the bowl holder is due to the bowl not being properly locked into the bowl holder during installation of the kit by the end user.A material trace of the bowl assembly and its components used to build lot p311 found no related non-conformances.A device history record (dhr) review did not result in any related non-conformances.This kit lot passed all lot release testing.The root cause of the centrifuge bowl break is most likely due to the centrifuge bowl not being secured into the bowl holder during installation of the kit by the end user.No further action is required at this time.This investigation is now complete.(b)(4).

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown, dublin D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS, INC.
2201 bailey ave.
buffalo NY 14211
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key24100571
Report Number3036773437-2026-00003
Device Sequence Number10312506
Product Code LNR
UDI-Device Identifier20705030200003
UDI-Public(01)20705030200003(10)P311(17)270201
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCLXUSA
Device Lot NumberP311
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight75 KG